Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 7, 2005, 3:47 PM CDT for Henry County, Johnson County, Pettis County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 7, 2005, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 072047 SVREAX MOC083-101-159-072130- /O.NEW.KEAX.SV.W.0076.050607T2047Z-050607T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HENRY COUNTY IN WEST CENTRAL MISSOURI EASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI SOUTHWESTERN PETTIS COUNTY IN CENTRAL MISSOURI * UNTIL 430 PM CDT * AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEETON...OR 12 MILES NORTH OF CLINTON...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARRENSBURG BY 420 PM CDT. WHITEMAN AFB BY 425 PM CDT. KNOB NOSTER BY 430 PM CDT. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS AT 329 PM...60 MPH AND TREES DOWN WERE REPORTED IN CLINTON. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3849 9384 3847 9354 3881 9339 3885 9371 $$ MJ
3 follow-up statements
000 WWUS53 KEAX 072100 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 359 PM CDT TUE JUN 7 2005 MOC083-101-159-072130- /O.CON.KEAX.SV.W.0076.000000T0000Z-050607T2130Z/ PETTIS MO-JOHNSON MO-HENRY MO- 359 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHEASTERN HENRY... EASTERN JOHNSON AND SOUTHWESTERN PETTIS COUNTIES UNTIL 430 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINDSOR...OR 15 MILES SOUTHEAST OF WARRENSBURG...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WHITEMAN AFB BY 425 PM CDT. LA MONTE BY 430 PM CDT. AT 356 PM...A LARGE TREE LIMB FELL ON A CAR IN WINDSOR. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3849 9384 3847 9354 3881 9339 3885 9371 $$ MJ
000 WWUS53 KEAX 072118 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 418 PM CDT TUE JUN 7 2005 MOC083-072128- /O.CAN.KEAX.SV.W.0076.000000T0000Z-050607T2130Z/ HENRY MO- 418 PM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY HAS BEEN CANCELLED... AT 415 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3870 9376 3856 9352 3881 9339 3885 9371 $$ MOC101-159-072130- /O.CON.KEAX.SV.W.0076.000000T0000Z-050607T2130Z/ PETTIS MO-JOHNSON MO- 418 PM CDT TUE JUN 7 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN JOHNSON AND WESTERN PETTIS COUNTIES UNTIL 430 PM CDT... AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WARRENSBURG...MOVING NORTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN JOHNSON AND WESTERN PETTIS COUNTIES...INCLUDING THE TOWN OF KNOB NOSTER. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3870 9376 3856 9352 3881 9339 3885 9371 $$ MJ
000 WWUS53 KEAX 072128 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 428 PM CDT TUE JUN 7 2005 MOC101-159-072138- /O.EXP.KEAX.SV.W.0076.000000T0000Z-050607T2130Z/ PETTIS MO-JOHNSON MO- 428 PM CDT TUE JUN 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSON AND WESTERN PETTIS COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 425 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3870 9376 3856 9352 3881 9339 3885 9371 $$ MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:12 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 7, 3:12 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 312 PM CDT TUE JUN 7 2005 .DISCUSSION... MAIN CONCERN THIS FORECAST IS ON THUNDERSTORM CHANCES THROUGH THE END OF THE WEEK. UNSTABLE AIR AND OUTFLOW BOUNDARIES ARE THE MAIN FEATURES THIS AFTERNOON...WITH SCATTERED ACTIVITY POPPING UP. THROUGH THURSDAY...A BOUNDARY IS LOCATED JUST TO OUR WEST. THE MODELS TRY TO MOVE IT INTO NORTHWEST MISSOURI...BUT WITHOUT A GOOD PUSH WE THINK IT WILL PROBABLY REMAIN JUST TO OUR NORTHWEST. IF DECENT CONVECTION CAN GET GOING AROUND THE SURFACE BOUNDARY...IT MIGHT BE ENOUGH TO MOVE IT FARTHER EAST. OTHERWISE...NEXT COUPLE DAYS WILL BE STATUS QUO WITH HIGHS IN THE UPPER 80S AND LOWS IN THE UPPER 60S...WITH DIURNALLY DRIVEN POP UP THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING. SOUTHWEST FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN FRIDAY THROUGH THE EARLY PART OF NEXT WEEK EAST OF THE ROCKIES. EXPECT TO SEE A SERIES OF VORTICITY LOBES/SHORTWAVES TRACK NORTHEAST ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. CONFIDENCE LOW ON RAIN CHANCES OVER CWA FOR ANY PARTICULAR DAY BUT GIVEN THE EXPECTED HIGH INSTABILITY AND THE POTENTIAL FOR NOCTURNAL MCSS IT IS BEST TO KEEP CURRENT LOW CHANCE POPS GOING AS ANY BOUNDARY WHICH ENTERS FORECAST AREA WILL HAVE THE POTENTIAL TO GENERATE CONVECTION. LAST NIGHTS ECMWF AND 12Z GFS FORECAST A STRONGER SHORTWAVE WILL EJECT NORTHEAST FROM THE SOUTHERN ROCKIES ON SATURDAY. BULK OF ENERGY WILL LIKELY REMAIN TO THE WEST OF CWA BUT THERE MAY BE ENOUGH PUSH TO GET THE COLD FRONT CLOSER TO NORTHWEST MO TO INCREASE RAIN CHANCES OVER THE WEEKEND. BEST TO WAIT FOR A FEW MORE MODEL RUNS TO CONFIRM THIS TREND BEFORE RAISING POPS. ANY BOUNDARIES WHICH MOVE INTO THE CWA THROUGH SUNDAY WILL BE WEAK AND LIKELY MARK THE PASSAGE OF A WINDSHIFT LINE/TROUGH AND NOT A TRUE COLD FRONT. THUS EXPECT AIRMASS OVER CWA TO REMAIN BASICALLY UNCHANGED...IE. WARM AND MUGGY WITH ABOVE NORMAL TEMPERATURES. HAVE RAISED TEMPERATURES DURING THE EXTENDED TO BE CLOSE TO PERSISTENCE. LVQ/MJ && .PREV DISCUSSION... 334 AM... FAIRLY LOW CONFIDENCE ON FORECASTS THIS MORNING. BOTH THE 00Z RUNS OF THE GFS AND NAM PLACING SPURIOUS BULLSEYES OF PRECIPITATION DUE TO CONVECTIVE FEEDBACK PROBLEMS. 06Z RUN OF THE NAM NOT QUITE AS BAD WITH THIS PROBLEM...BUT STILL NOT HIGHLY CONFIDENT ON WHERE HEAVIEST PRECIPITATION WILL SET UP WEDNESDAY NIGHT THROUGH FRIDAY WITH FRONTAL BOUNDARY EXPECTED TO BE JUST TO THE NORTHWEST OF THE FORECAST AREA. WITH SOUTHWEST FLOW OVER TOP OF AREA...AND THE AREA EXPECTED TO STAY IN THE WARM SECTOR THROUGH FRIDAY...WILL INCREASE AREAL COVERAGE OF CHANCE POPS WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT...BUT KEEP POP NUMBERS ABOUT THE SAME. REGARDING TEMPS...WILL BE STARTING OFF WARMER TODAY THAN YESTERDAY...SO AROUND 90 READINGS LOOK PLAUSIBLE. WITH A LITTLE MORE CLOUDINESS EXPECTED ON WEDNESDAY AND THURSDAY...WILL KEEP TEMPERATURES JUST A TOUCH COOLER...SO NO BIG CHANGES TO GOING FORECASTS. REGARDING DEWPOINTS...NAM APPEARS TO BE WAY OVERDOING SURFACE DEWPOINTS BY MIDDAY ON WEDNESDAY. HAVE GREAT DOUBTS WE WILL HAVE 80 DEWPOINTS IN KANSAS CITY BY THAT TIME. THESE HIGH DEWPOINTS THE MODEL KEEPS COMING UP WITH ALSO FEEDS ITS GREATER INSTABILITY AND QPF DEPICTIONS...SO THOSE NEED TO BE USED WITH CAUTION. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 7, 12:47 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1247 PM CDT TUE JUN 7 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1247 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WITH STRONG DAYTIME HEATING TODAY...AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HUMID AND UNSTABLE AIRMASS WILL BE SITUATED OVER EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI THE NEXT SEVERAL DAYS. THUNDERSTORM CHANCES WILL INCREASE BY LATE IN THE DAY ON WEDNESDAY AS A FRONT MOVES INTO AREAS JUST NORTHWEST OF MISSOURI. THIS FRONT...COMBINED WITH UPPER LEVEL DISTURBANCES WILL SET THE STAGE FOR PERIODS OF THUNDERSTORMS OVER THE CENTRAL PART OF THE COUNTRY. IF THESE STORMS AFFECT EASTERN KANSAS AND NORTHERN AND CENTRAL MISSOURI...THEY WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS. EXCESSIVE RAINFALL MAY ALSO OCCUR LEADING TO MORE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM WEDNESDAY AFTERNOON THROUGH THE WEEKEND.
In the hours before
Special weather statement, Jun 7, 3:11 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 311 PM CDT TUE JUN 7 2005 MOZ054-072100- HENRY- 311 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN HENRY COUNTY... AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEEPWATER...OR 8 MILES SOUTH OF CLINTON... MOVING NORTH AT 20 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAINFALL WILL CAUSE MINOR STREET AND LOW LYING FLOODING. MJ
Local storm report, Jun 7, 3:27 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CLINTON 38.37N 93.77W
06/07/2005 0.88 INCH HENRY MO EMERGENCY MNGR
&&
LVQLocal storm report, Jun 7, 3:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
334 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND GST 2 NW CLINTON 38.39N 93.79W
06/07/2005 60 MPH HENRY MO EMERGENCY MNGR
&&
LVQSpecial weather statement, Jun 7, 3:41 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 341 PM CDT TUE JUN 7 2005 MOZ007-016-072145- PUTNAM-SULLIVAN- 341 PM CDT TUE JUN 7 2005 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL PUTNAM AND NORTHERN SULLIVAN COUNTIES... AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF BOYNTON...OR 25 MILES NORTHEAST OF TRENTON...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE... 6 MILES NORTHWEST OF BOYNTON BY 350 PM CDT. NEAR POLLOCK BY 400 PM CDT. NEAR LEMONS BY 410 PM CDT. NEAR UNIONVILLE BY 425 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 44 min |
| Jun 7, 4:16 PM CDT | Severe Thunderstorm Warning | EAX | Pettis, Saline | 37 min |
| Jun 7, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 47 min |
| Jun 7, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Saline | 46 min |
| Jun 7, 5:21 PM CDT | Severe Thunderstorm Warning | EAX | Macon | 39 min |
| Jun 7, 5:31 PM CDT | Flash Flood Warning | EAX | Adair, Macon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.